Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itching bite-like bumps
Feb 24, 2007

I have had these bumps appearing for at least three months now. I recently went on Atripla, and Bactrim. These are the first meds I've had to take, but the bumps began before I started taking the meds. I am very near undetectable now, but the bumps continue. My question is: "What are they, and/or what is causing them?" They come up very fast on the surface of my skin. Mostly around my facial area, but also on my arms and a little on my neck. They are hard to the touch, but when I try to pop them like a zit/pimple, they only ooze-out pus. They ITCH like crazy, and are driving me insane. I am in-between doctors right now, so I need your help in this matter. I also get them on my scalp. I also have genital herpes, but take Acyclovir for that as needed. Could it be a new type of allergy??? I've never been allergic to anything before. Any help in this matter would be much appreciated. Thank You!

Response from Dr. Conway

I would have thought it could be an allergic reaction, but the fact that they "ooze out pus" makes me think this is not the case. It could be herpes that is a bit out of control, it could be acne, it could be a bacterial skin infection of some sort, or a number of other things. Right now, from your description, I would want you to see a dermatologist as soon as possible so that a specific test (culture or biopsy) can be done to make a specific diagnosis. I would really favor this approach rather than trying different treatments, as I would want to be sure we know what we are treating before going any further.



Previous
HIV drugs and phychistric medication
Next
HIV &pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement